MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Codes Material Frayed (1262); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap gen surg.Event description: event 1 of 2: 2023-000613, event 2 of 2: 2023-000614.Event date unknown: in both procedures the devices were being used to move and manipulate internal organs.Both procedures where the devices failed were being used by different surgeon.One incident was 6/8 weeks ago and the other was 2 weeks ago.No changes in health resulting from the event.One procedure one of the pads fell off and was retrieved by the device itself.The other procedure the device pad/s started to fray and again was retrieved by the device.The frayed part is included in the grasper packaging.No details available on what other instruments were used when the complaint event occurred.Additional information received from applied medical representative via email 16mar2023: it is the representative's understanding that a whole pad came off and was retrieved.It was not with the device when it was given to the representative.Intervention: retrieved by the device.Patient status: zero issues.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the latis on one of the grasper pads was frayed.Based on the condition of the returned unit, the reported event likely occurred as a result of the usage of the grasper during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Correction: section d4 (catalog number, lot number, udi number) and h4 is being updated as the incorrect product information was provided in the initial report.
 
Event or Problem Description
Procedure performed: lap gen surg event description: event 1 of 2: 2023-000613 [mfr #2027111-2023-00392] event 2 of 2: 2023-000614 [mfr #2027111-2023-00393] in both procedures the devices were being used to move and manipulate internal organs.Both procedures where the devices failed were being used by different surgeon.One incident was 6/8 weeks ago and the other was 2 weeks ago.No changes in health resulting from the event.One procedure one of the pads fell off and was retrieved by the device itself.The other procedure the device pad/s started to fray and again was retrieved by the device.The frayed part is included in the grasper packaging.No details available on what other instruments were used when the complaint event occurred.Additional information received from applied medical representative via email 16mar23: it is the representative's understanding that a whole pad came off and was retrieved.It was not with the device when it was given to the representative.Additional information received from iric in scotland 23mar23: the event happened on march 1, 2023.Applied medical 'pad' frayed during use on patient.Potential for frayed threads to get lost inside the patients abdomen.Possible cause - wear and tear/ faulty.Intervention: retrieved by the device patient status: zero issues.

Brand Name
C4130, 5MMX35CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16594365
Report Number2027111-2023-00393
Device Sequence Number5088956
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)251002(30)01(10)1465120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberC4130
Device Catalogue Number101419801
Device Lot Number1465120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown